Share this:

Pristiq withdrawal

Posted by @anonymous3 in Mental Health, Jan 3, 2013

Ok, I have successfully weaned off pristiq. I actually emailed this link to my MD because I had the same uncomfortable withdrawal symptoms each time I tried to wean off the medication. I tried the every other day and had to go back on because I was so dizzy and irritable! This is what he did and so far it has worked with little or no noticeable side effects. I was on 50 or 100 mg for 3 years. Most recently taking 100mg. He gave me 3 weeks of 50mg samples and prescribed 3 weeks of Prozac. To be taken concurrently. At the end of 3 weeks I stopped both cold turkey. He explained that Prozac seems to wean itself gradually over 5 weeks eliminating the withdrawal symptoms. I have been off both since December 28th. 6 days-so far no side effects. There is hope! I know it's scary!

Tags: mental health

Clt likes this

Posted by @clt, Jan 5, 2013

I am now off this terrible drug. I do not suggest my regimen for anyone, of course, but it worked for me in 28 days. I did not have a craving for the drug but experienced symptpms. I agreed to take this med after the dr told me that it was only minimally addictive. 4 years later, time to move on. I have heard of others calling the main side effect "brain shivers". I can think of no better way to describe it. I weaned myself off of the drug in 23 days. I still felt decreasing side effects through 28 days. The plan was to add an hour or two without the drug every day or so. I decided not to set an alarm for 2:00 AM. I would take the med first thing on waking up. This worked out fine until day 22 (the last pill!). I felt pretty bad for 3 days. Brain shiver constantly but not so bad that it could not be handled. I did not drive during this time. Slowly over the next several days the effects subsided and are now completely gone.

The side effects I experienced were brain shivers, sleeplessness, fatigue, some irritability. I felt pretty bad for 3 days,but it can be done. I happened to be off work during the crucial time. I suggest preparing to take some sick leave toward the end of your regimen

The good things about getting off this drug: I got my emotions back. Joy was really joy and sadness made me cry. I should cry sometimes. It is normal. I'm saving money! I don't need a drug to control my emotions.

My dr wanted me to stay on the drug for only one reason: it's too tough to get off of it. Not good enough. I just had a very difficult time in my life to get through. I really needed counseling and not a drug.

Good luck to all of you working on this. You CAN do it. If you are considering taking this drug,weigh the consequences carefully. My dr said that he does not even prescribe it any more. That should tell us something. I did not do my research before putting this into my body. I was in an emotional state that caused me to simply rely on a dr. That was my mistake. I'll not do that again.


Posted by @latigoblue, Jan 18, 2013

Thanks to all who are sharing their experiences...:)..I cannot express the value of this forum as I was searching for any real life experiences related to taking pristiq...I have struggled immensely in regards to tapering off this medication...and all of the side effects associated with it. After 3 years of 100 mg regimen I am slowly beginning to reclaim my inner self and the things that I believe I have become numb and desensitized to...I'm in my 3rd week of tapering off...and am so thankful the brain subsiding...along with the most intense...surreal dreams I have ever recalled having...ugh...what a process...I just want to thank everyone again for sharing as I implemented a lot of everyone's advice...with nausea meds...all in combination when I had the energy.....I definitely have learned through this ask more questions related to dependency and withdrawal.....~best wishes to all..:)


Posted by @wilkins905, Jan 25, 2013

I wish I had ask more questions about's a tuff one too ..trying to get off


Posted by @dani79, May 18, 2013

I was on 50mg for about 2 years and I will say it did help my anxiety with few side effects. However, I am going on my third week without it and wonder if I should have stayed on it. I am over the nauseated state and now very irritable and moody. Does anyone have an idea of how long that lasts before I can start feeling normal to determine if I really need this drug or not???

Please login or become a member to post a comment.